U.S. doctors online nowAsk doctors free
Norway
A 34-year-old female asked:

can a person who is on 30mg fluoxetine or prozac, develop epilepsy and develop epileptic seizure after using the ssri`s in 10 years? or do the seizures only can develop in the start of ssri use?

1 doctor answer1 doctor weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
Many things possible: Any person can have a seizure, regardless of state of health or use of medications. If a person has repeated seizures, or a detectable abnormality in the brain that is a starting point for seizures, then he has "epilepsy," meaning a condition that leads to repeated seizures. Thus, a seizure may be related to SSRI's or may have nothing to do with SSRI's. One's doctor can evaluate.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 37-year-old member asked:

Do back problems or pinched nerves in neck cause convulsions?

2 doctor answers5 doctors weighed in
Dr. Michael Bolesta
Orthopedic Surgery 40 years experience
No: Convulsions (seizures) come from brain problems.
CA
A 39-year-old member asked:

What can vagus nerve stimulation therapy do for epilepsy?

2 doctor answers4 doctors weighed in
Dr. Pedro Hernandez
Geriatrics 40 years experience
Prevent seizures: Vagus nerve stimulation (vns) is designed to prevent seizures by sending regular, mild pulses of electrical energy to the brain via the vagus nerve. These pulses are supplied by a device something like a pacemaker. http://www.epilepsy.com/epilepsy/vns.
A 29-year-old member asked:

I have epilepsy, but my doctor prescribed me seroquel (quetiapine) for sleep. Why would he if seroquel (quetiapine) causes seizures?

2 doctor answers4 doctors weighed in
Dr. Luis Villaplana
Internal Medicine 35 years experience
?: Only thing i can think of is that he feels lack of restorative sleep is a major risk factor triggering your seizures, so quieting down your frontal brain lobe and improving your sleep quality will decrease your seizure episodes and their severity. You need to have this conversation with your doctor and a neurologist.
CA
A 24-year-old member asked:

What are the most common complications of temporal lobe epilepsy surgery?

2 doctor answers6 doctors weighed in
Dr. Ramin AmirNovin
Neurosurgery 21 years experience
Depends on the side: The most common problems are just headaches, infections, or the lack of seizure cure. The more scary complications are the less common complications. For instance, partial vision loss, memory problems, or speech problems are only seen in 2-5% of patients. Talk to you md about your specific case please.
Saint Cloud, FL
A 30-year-old male asked:

If I have had one seizure in the past is it safe to undergo a light hypnosis for anxiety I do take Dilantin which is a untheroputic level?

2 doctor answers6 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Get off it: Dilantin should be relegated to history. It is an old drug of high toxicity and major problems with use. Talk to your doctor about getting off or at least changing to a newer and safer seizure medication.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.